Share Facebook
Crohn's Disease Forum » General IBD Discussion » Mini pill and crohns


06-14-2017, 12:22 PM   #1
redmazzy
 
Join Date: Oct 2016
Location: LONDON, United Kingdom

My Support Groups:
Mini pill and crohns

Hi

I am still awaiting diagnosis, laparoscopy in a weeks time, but suspect I have Crohn's disease and I have adhesions on my ileum terminal.

I'm getting married in July and my period makes my gut issues worse, my gut is very sensitive and it can affect the amount I can eat, causing pain after eating, my food sensitivities flare up and I cannot drink alcohol. So my period is due on my wedding day! I went to my GP to ask to be put on the pill temporarily to avoid my period for 3 months while the important stuff is going on. I've never used the pill, only once before and I had horrendous flare up after coming off it. Although I'm in a much better place now so I think I should be ok if I plan around the time I come off it and I'm careful.

Anyway, I feel like I have permanent PMT, I'm hungry, irritable and worse of all bloated. My BMs have got worse, not diarrhea but weird pale stools and constipation and just not feeling very regular. I read that you should use a low oestrogen pill and I'm on the progesterone only mini pill which is supposed to be v good when it comes to low side effects.

I just wondered if anyone noticed their gut getting worse when they were on the mini pill.
06-14-2017, 12:44 PM   #2
Sorebutt26
Senior Member
 
Join Date: Apr 2017
Location: United Kingdom
Hi

I am still awaiting diagnosis, laparoscopy in a weeks time, but suspect I have Crohn's disease and I have adhesions on my ileum terminal.

I'm getting married in July and my period makes my gut issues worse, my gut is very sensitive and it can affect the amount I can eat, causing pain after eating, my food sensitivities flare up and I cannot drink alcohol. So my period is due on my wedding day! I went to my GP to ask to be put on the pill temporarily to avoid my period for 3 months while the important stuff is going on. I've never used the pill, only once before and I had horrendous flare up after coming off it. Although I'm in a much better place now so I think I should be ok if I plan around the time I come off it and I'm careful.

Anyway, I feel like I have permanent PMT, I'm hungry, irritable and worse of all bloated. My BMs have got worse, not diarrhea but weird pale stools and constipation and just not feeling very regular. I read that you should use a low oestrogen pill and I'm on the progesterone only mini pill which is supposed to be v good when it comes to low side effects.

I just wondered if anyone noticed their gut getting worse when they were on the mini pill.
I can't help you with the mini pill I'm afraid as I'm not on it. However, my stomach gets worse around my period

I hope someone can help you with your question and you find something to get you through your wedding.

XxX

06-14-2017, 12:46 PM   #3
redmazzy
 
Join Date: Oct 2016
Location: LONDON, United Kingdom

My Support Groups:
Yes I think this is quite common from what I've read, which is why I keep getting endometriosis mentioned by specialists, but my periods aren't that bad, it's just my gut that's bad when I have a period.
06-14-2017, 12:47 PM   #4
Sorebutt26
Senior Member
 
Join Date: Apr 2017
Location: United Kingdom
Yes I think this is quite common from what I've read, which is why I keep getting endometriosis mentioned by specialists, but my periods aren't that bad, it's just my gut that's bad when I have a period.
Yes they kept mentioning endometriosis to me too. But never ended up with a laparoscopy xx

06-14-2017, 01:03 PM   #5
redmazzy
 
Join Date: Oct 2016
Location: LONDON, United Kingdom

My Support Groups:
Well I'm keeping an open mind but I've not have the heavy period stuff that goes with endo, nor the back pain, I just find my gut is always triggered off by my hormones. I don't get bad period pain even.
06-14-2017, 07:16 PM   #6
More Than Pickles
 
Join Date: Jun 2017
Location: Rockledge Florida

My Support Groups:
I would suggest switching to a combination pill, not the mini pill. You won't get the bleed through and it should shut your period down completely when you take only the active pills. When you finish the 21 days of active pills, start a new pack of active pills. Your period causes release of hormones that cause diarrhea in almost every woman, something we need to avoid. I know there is controversy about Crohns patients taking birth control pills, but the alternative is possible anemia and the diarrhea. I've been on active only birth control pills for years because of uterus cysts and heavy periods. Hope you find relief.
06-15-2017, 01:13 AM   #7
redmazzy
 
Join Date: Oct 2016
Location: LONDON, United Kingdom

My Support Groups:
I assume they didn't do this because of my age, aren't there risks with the combo pill as you get older?
06-15-2017, 08:17 AM   #8
More Than Pickles
 
Join Date: Jun 2017
Location: Rockledge Florida

My Support Groups:
I'm 44 and have been taking this for years. Discuss risks with your doctor, but the risks you have when you are younger are the same as you age; are you at risk for breast cancer? Do you smoke? Etc. for me, the risks of having a heavy period for 7 days a month including the upset stomach and complete exhaustion, it's worth not having.
06-18-2017, 02:32 AM   #9
redmazzy
 
Join Date: Oct 2016
Location: LONDON, United Kingdom

My Support Groups:
I'm just in my period zone now and still getting all the same gut problems but with reduced fatigue. I'm just not bleeding. I think I need a stronger pill as it's not stopping the inflammation.
Reply

Crohn's Disease Forum » General IBD Discussion » Mini pill and crohns
Thread Tools


All times are GMT -5. The time now is 08:58 PM.
Copyright 2006-2017 Crohnsforum.com